All Journal Entries Journals

My situation, currently

Feb 24, 2010 - 3 comments
Tags:

Memory loss

,

fludrocortisone

,

lyrica

,

slurred speech



I went back to another specialist (god knows what # he is) regarding my situation (in a nutshell: pins and needles/tingling sensation across entire scalp, episodes of slurred speech, memory loss, motor skill impairment) and his result was:

-Low blood pressure medication (Fludrocortisone) which I found EXTREMELY odd because lets face it, I've been to the dr/hospital MANY times and I've never once been told that I have low blood pressure (being a 22 year old female) also, the side effects are outrageous:
    * Sodium and water retention
    * Swelling due to fluid retention (edema)
    * High blood pressure (hypertension)
    * Headache
    * Low blood potassium level (hypokalemia)
    * Muscle weakness
    * Fatigue
    * Increased susceptibility to infection
    * Impaired wound healing
    * Increased sweating
    * Increased hair growth (hirsutism)
    * Thinning of skin and stretch marks
    * Disturbances of the gut such as indigestion (dyspepsia), distention of the abdomen and ulceration (peptic ulcer)
    * Decreased bone density and increased risk of fractures of the bones
    * Difficulty in sleeping (insomnia)
    * Depression
    * Weight gain
    * Raised blood sugar level
    * Changes to the menstrual cycle
    * Partial loss of vision due to opacity in the lens of the eye (cataracts)
    * Raised pressure in the eye (glaucoma)
    * Increased pressure in the skull (intracranial pressure)

-He also told me to try Lyrica which is prescribed for people with seizures.. but only after seeing if the blood pressure medication works.

I am leery and not hopeful in the least. Any suggestions/comments? Anyone on these medications or taken one or the other at any time?

Keep in mind I am also on Zoloft (which I take daily 100 mg) and that dr was def made aware.

Comments
Post a Comment
Avatar universal
by ChickenBoo, Feb 24, 2010
I just sent you a private message but I was just thinking - have you had your thyroid checked in all this?

Cindy

324184 tn?1308076203
by JaclynDT, Feb 24, 2010
I have, they said it was normal :-/ Honestly, I was hoping that would be the case but the dr said it was fine... maybe I should have it checked elsewhere? or again to be sure?

Avatar universal
by buttons510, Jun 05, 2010
I was having a lot of problems, seizures, a lot of pain, depression and the list goes on however it was nothing like yours but finally ended up in ER my potassium was low now that they have gotten it up to normal I am starting to feel better in a lot of ways.No pain, no seizures all over better still nervous and want to cry but that may be from some of the med they had me on just coming out of my system. Are the giving you anything to bring up your potassium?

Post a Comment